MAUDE Adverse Event Report: SMITH & NEPHEW, INC. SURESHOT HEXDRIVER; ORTHOPEDIC STEREOTAXIC INSTRUMENT

SMITH & NEPHEW, INC. SURESHOT HEXDRIVER; ORTHOPEDIC STEREOTAXIC INSTRUMENT
Model Number 71692809
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 10/14/2020
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the sureshot hexdriver was found to be broken in the tray.No case related, therefore no patient involved.All available information has been disclosed.If additional information should become available, a supplemental report will be submitted accordingly.
 
Additional Manufacturer Narrative
H6: the device, intended for use in treatment, was not returned for evaluation.Therefore, the product analysis and the reported event could not be confirmed at this time.A complaint history review found related failures; this failure mode will be monitored for future complaints for any necessary corrective actions.This device is a reusable instrument that can be exposed to numerous surgeries; damage from repeated use can occur.Damage from prolonged use, misuse or rough handling are likely probable causes of the reported event.We recommend that all reusable instruments be routinely inspected for wear and damage and replaced as necessary.At this time, we have no reason to suspect that the product failed to meet any product specifications at the time of manufacture.Based on this investigation, the need for corrective action is not indicated.No further investigation is warranted for this complaint; however, we will continue to monitor for future complaints and investigate as necessary.Should additional information be received, the complaint will be reopened.We consider this investigation closed.

Brand Name
SURESHOT HEXDRIVER
Common Device Name
ORTHOPEDIC STEREOTAXIC INSTRUMENT
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
MDR Report Key10795823
Report Number1020279-2020-06249
Device Sequence Number14366745
Product Code OLO
UDI-Device Identifier03596010648235
UDI-Public03596010648235
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K100107
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 04/24/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number71692809
Device Catalogue Number71692809
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 10/14/2020
Supplement Date Received by Manufacturer04/22/2021
Initial Report FDA Received Date11/05/2020
Supplement Report FDA Received Date04/24/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1